Warning about street pill linked to overdoses and possibly a death

- Coweta County deputies have issued a warning about dangerous street pills that they've linked to four overdoses, possibly a death.

Investigators told FOX 5 they believe the pills, which are pinkish-brown, act more powerful than sedatives. They arrested 17-year-old Jacob Baswell for narcotics charges involving cases with the drugs over the weekend. They said he was released from jail Monday on $20,000 bond on six charges of narcotics possession with intent to distribute.

Robby Flanagan, a division chief for Coweta County, told FOX 5's Marissa Mitchell the pills are a version of benzodiazepine, called "benzo."

"It slows your heart rate, it slows your breathing," Flanagan said. "It affects the central nervous system."

He added the drug is also resistant to Narcan, treatment paramedics use to reverse opioid overdoses.

Cpl. James Yarbrough with the Sheriff's Office said Baswell sold the drugs, which he found online, to his friends. Yarbrough also said the teen's father consumed the pills and later died at a hospital. However, Yarbrough added the office is awaiting toxicology results to determine the exact cause of death.

In the meantime, Yarbrough said there could be as many as 30 of the pills out on the streets because some are unaccounted for. He urges if anyone sees them to call the police and refrain from ingesting.

"If it's not a prescription medication that you're supposed to be taking, don't. It could get you in a lot of trouble real quick," Yarbrough stressed.

Up Next:


  • Popular

  • Recent

Stories you may be interested in - includes advertiser stories